Anxiety Support
36,280 members39,632 posts

Citalopram and shakiness

I am 4 months on citalopram, although greatly suppressed my anxiety, I still feel shakiness/tremor all over my body, especially in my arms and legs. It is accompanied with mild pain, feel like I have rusty legs. It is not visible but I feel it constantly. I had a very similar feeling prior taking citalopram.

Is this side effect of citalopram or my anxiety is still coming up on surface?

It is very scary feeling and difficult to live with.

I do not have other symptoms!

Has anybody had the same/similar feelings?

Please help me !!!

15 Replies
oldestnewest

is it been workin all this 4 months citalopram and wat dose are you takin??

Reply

Thank you very much for contacting me!

In the beginning, for up to 2 months, was much less present, but in the last 2 months is worse, constant shakes accompanied with pain in my limbs!

I am on 20mg!

Can you help with any information, please? :)

Reply

u shouldn’t worry that much , mabey is more anxiety coz after all this time i dont think is side effects “”””u sayin for the last two months is got worse,, if i was u make a appoitment with ur gp and explain evrythink it would be better but tri not to get to scared i pray it should pass , 🙏🙏 the more u concentrate on it it gose in to becomein more anxious and then in to anxiety,, it will pass 🤞

Reply

Thank you very much benni8888, I will see gp tomorrow as it is not getting easier! You take care too!:)

Reply

20 mg is a low dose. Lots of people are on 40 mg. Talk to your doc. Hope things work out :-)

1 like
Reply

Never thought I’d find someone else like me! I’ve been on this since September last year and I’m shaky all the time! Some times worse than others! It’s very uneasy feeling.

Reply

Hi Laurenjf, thank you for your comment. How are you feeling nowadays? Are you on citalopram and what doses, have you increased dosage at all since September? I will go to gp tomorrow as this does not stop really:( Take care !!!

Reply

Yes I have to 40mg and still feel shaky!xx

Reply

Oh, I am so sorry, I hoped if he increases it I could be better but it did not happened in your case! Hopefully you will be able to accept it is anxiety, I try to convince myself but it is difficult, very often impossible! I also feel mild pain in my upper arms and tights, I presume it is because of tension??? do you have this feeling? x

Reply

Yes that’s what I have! I do have fibromyalgia too but I’m sure it’s the tablets causing it! I thought at first it was my blood sugar low but I’ve had it tests and it’s not that xx

Reply

Andriana from country i are?

Reply

From my experience it could be but also very much a symptom of anxiety. I had the shakiness andctebling all over but I later learned it was withdrawal symptoms from klinopin. I was prescribed it as needed for anxiety. I took it for 4-5 months, only a half dose a few times a week. Docs didn’t think you could have withdrawal symptoms from it let alone from that little amount, yet there I was. I had to slowly ween and then I went onto lexapro. Everyone’s bodies respond differently to different drugs. In your case I would talk to your doc and do some research on celexa to see if it’s the cause. Might be something that will go away with time. Don’t be scared, just because you have an alarming symptom doesn’t mean you should be alarmed. Most of the time it’s nothing. Took me a long one to learn that. Also took me a long time to learn that my fear and anxiety could actually manifest symptoms. Scary but not dangerous. Hope that helps some. You can view my past post to see my experiences in more detail to see if anything relates. Take care!

1 like
Reply

Thank you very much anxiousamber83 for your reply. I read your past post and wonder how are you feeling nowadays? I will see my GP tomorrow, hope he will suggest something about shakiness it is always present. I am very often convinced that is my anxiety but do not like the fact that is present all the time even when I am not anxious at all, do not have panic attacks or any bigger issues in my life, could be my subconscious??? Best wishes! x

Reply

It’s all gone and I feel great. I said earlier that the klonopin was what caused the shaking episodes but I need to clarify. The withdrawal from a single klonopin dosage would occur 1-3 days after the dose. It was marked with intense physical shaking, trembling, sweating and horrible nocturnal panic attacks and nightmares. That was one set of symptoms I was having.

Anxiety was the cause of the internal trembling I was having which was happening before I ever took anything. It would start when I’d wake up and last all day! You couldn’t see it if you looked at me but I could feel it. I would also feel weak in my legs. I thought I had something horrible like MS. Don’t google anything!!! :) that’s my best advice. I started manifesting symptoms of diseases that I was reading. I could t understand why I was feeling these things when I was’t anxious feeling. That made it very hard to figure out and scared me further. To answer your question, yes the mind is powerful enough to create symptoms at the sub-conscious level. It took a long time to realize this all but once I did, it all went away. Also realize there is a physiological response to stress that is very powerful. You might not be anxious at that moment but a long term acute anxious state that GAD causes can cause your body to constantly dump cortisol. Once you address the cause our body will return to a non-anxious state. Lexapro has been great for me but everyone is different.

I’m sure the doctor will put you at ease. Try to listen to them and not take it as being blown off. I would also recommend a chiropractor and an acupuncturist if you can. They’re expensive but I found ones that are very caring and we’re willing to work with me on the cost.

Keep us posted on what happens.

1 like
Reply

I had shaky hands. I had to change meds’ because I am a teacher and when I write on the board it looked like I was an alcoholic !

Reply

You may also like...